Arkansas, 2006

Lightning Strike in Arkansas, August 15, 2006

August 15, 2006 · NWS LZK · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 15, 1:45 PM CST, 24 minutes earlier.

Area forecast discussion, Aug 15, 1:45 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT TUE AUG 15 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
FRONT CURRENTLY STALLED FROM SOUTH OF MONTICELLO TO BETWEEN MENA AND
TEXARKANA. THE FRONT...ALONG WITH OUTFLOW FROM THIS MORNING/S STORMS
WILL BE THE FOCUSING MECHANISMS FOR ISOLATED/WIDELY SCATTERED STORMS
THIS AFTERNOON AND TONIGHT. COULD BE SOME ISOLATED STRONG STORMS
TONIGHT...GIVEN AMOUNT OF WARMING AHEAD OF THE FRONT AND COOLING AIR
ALOFT. WIND WOULD AGAIN BE THE PRIMARY THREAT IF ANY STRONG STORMS
OCCUR.

FRONT WILL SLOWLY MOVE SOUTHWARD THROUGH WEDNESDAY...STALLING OR
WASHING OUT IN THE VICINITY OF THE ARKANSAS/LOUISIANA BORDER. HIGH
PRESSURE WILL MOVE INTO THE REGION ON WEDNESDAY AND THURSDAY. WARMER
TEMPERATURES WILL RETURN...WITH HEAT ADVISORY CONDITIONS POSSIBLE
ONCE AGAIN BY FRIDAY.

GFS MOS TEMPERATURES SEEM TO BE WARMING THINGS A BIT TOO QUICKLY...
SO WENT A COUPLE OF DEGREES UNDER GUIDANCE FOR MOST LOCATIONS. WENT
CLOSER TO THE FWC NUMBERS...BUT NOT QUITE AS COOL AS THE MET
NUMBERS.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY
CENTER OF THE UPPER LEVEL RIDGE GRADUALLY SHIFTS A BIT TO THE
SOUTHWEST DURING THE EXTENDED TERM...PUTTING THE FORECAST AREA UNDER
A NWLY FLOW ALOFT BY LATE TUESDAY. LOOKS LIKE ANOTHER FRONT WILL BE
TRYING TO MAKE ITS WAY DOWN INTO THE STATE DURING THE EXTENDED TERM.
NOT TOO CONFIDENT OF THE WAY THE MODELS ARE HANDLING THE MOVEMENT OF
THE FRONT AT THIS TIME...BUT IT APPEARS THAT IT WILL PROBABLY DRIFT
INTO THE VICINITY OF NRN AR/SRN MO ON SUNDAY. FRONT WILL LIKELY
STALL OUT SOMEWHERE...MY BEST GUESS IS SOMEWHERE ACROSS THE SOUTHERN
HALF OF THE STATE ON MONDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  70  94  71  95 /  20  10  10  10
HARRISON AR       64  89  67  92 /  20  10  10  10
HOT SPRINGS AR    75  95  72  96 /  20  10  10  10
PINE BLUFF AR     72  93  70  95 /  20  10  10  10
MOUNTAIN HOME AR  65  92  66  92 /  10  10  10  10
MONTICELLO AR     75  96  73  98 /  20  10  10  10
SEARCY AR         68  94  68  94 /  20  10  10  10
MOUNT IDA AR      67  98  68  97 /  20  10  10  10
RUSSELLVILLE AR   69  91  68  94 /  20  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...53
Hazardous weather outlook, Aug 15, 4:00 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 15 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING COLD FRONT WILL BE IN ARKANSAS TODAY AND TONIGHT. THERE
WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
THE BEST CHANCE WILL BE THIS AFTERNOON AND EVENING. ISOLATED
STORMS COULD PRODUCE DAMAGING WIND GUSTS...ESPECIALLY DURING THE
MID TO LATE AFTERNOON. ALSO LOCALLY HEAVY RAIN WILL BE POSSIBLE
WITH THE STRONGER STORMS. THIS COULD PRODUCE MINOR FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.

THE PRESENCE OF THE FRONT AND CLOUDINESS SHOULD HOLD TEMPERATURES
DOWN SOMEWHAT TODAY. HOWEVER IT WILL STILL BE HOT AND HUMID IN
MOST AREAS AND THE HEAT INDEX COULD APPROACH 105 IN SOME AREAS
DURING THE AFTERNOON. ALTHOUGH A HEAT ADVISORY HAS NOT BEEN
ISSUED FOR TODAY...PEOPLE PLANNING ON SPENDING CONSIDERABLE
TIME OUTDOORS TODAY WILL STILL NEED TO TAKE PRECAUTIONS AGAINST
TOO MUCH EXPOSURE TO THE HEAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD. AN ISOLATED STORM OR TWO WITH DAMAGING WINDS OR VERY HEAVY
RAINS WHICH COULD PRODUCE SOME FLOODING WILL BE POSSIBLE.

ALSO HOT AND HUMID WEATHER WILL BE THE RULE THROUGH THE PERIOD.
AT THIS TIME IT DOES NOT LOOK LIKE HEAT ADVISORIES WILL BE
NECESSARY...BUT PEOPLE SHOULD CONTINUE TO TAKE PRECAUTIONS
AGAINST TOO MUCH EXPOSURE TO THE HOT AND HUMID WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

29

In the hours before

Local storm report, Aug 15, 8:52 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 AM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     HUFF                    35.63N 91.60W
08/14/2006                   INDEPENDENCE       AR   LAW ENFORCEMENT

            TREES DOWN. ALSO...TREE DOWN ON A HOUSE.

&&

57
Local storm report, Aug 15, 9:19 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 AM CDT TUE AUG 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     COY                     34.54N 91.87W
08/14/2006                   LONOKE             AR   PUBLIC

            ROOF DAMAGE TO A HOUSE. ALSO...TREE LIMBS DOWN.

&&

57

The radar

The Little Rock radar (KLZK), 86 km away, was scanning. The volume nearest the first event began at 20:08 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Garland

When
August 15, 2:09 PM CST
Where
Garland County, Hot Spgs
Reported by
EMERGENCY MANAGER
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Lightning struck a tree located near a house. The lightning traveled into the house, causing a small fire. Only minor damage was reported.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531994.